MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/856/080
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner cannulas does not click in and pops out.Patient involvement and adverse patient effects are unknown/unclear.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: twenty (20) returned samples of p/n 101/856/080 from lot: 4435050 were received in unused condition and in their original packaging.The returned samples were visually inspected at 12¿ to 16¿ and normal conditions of illumination according.Per visual inspection, no damage was found in the samples returned.A bluselect tracheostomy tube of the same size as the samples returned by the customer was taken and the cannulas were inserted.All returned samples were tested.All samples were well adjusted; no damage was found in the returned samples.The failure mode of ¿a0266 - inner cannula problem¿ was not confirmed.Based on the analysis conducted in the sample provided, no root cause was determined.No actions were required since the complaint was not confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
Device evaluation: twenty samples were returned in unused conditions in original packaging.Per visual inspection, no damage was found in the samples returned.During the functional testing, all samples failed the minimum ring gauge test.The failure mode was able to be confirmed.The root cause was found to be that the od over bumps were out of specification due to the flash on the supplier tool.The supplier mold was repaired to remove the burr on cavity number 2.The supplier updated the inspection test method to align with the icu medical method.A retrospective review of 12-month period was made for complaints originated and related to this issue and three additional complaints (b)(4) were identified to this lot 4435050.

Brand Name
PORTEX BLUSELECT REPLACEMENT INNER CANNULA
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19260641
Report Number3012307300-2024-03454
Device Sequence Number6680328
Product Code BTO
UDI-Device Identifier15019517077797
UDI-Public(01)15019517077797(17)281001(10)4435050
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/856/080
Device Lot Number4435050
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/24/2024
03/06/2025
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/27/2024
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown